Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 36, NWS State College, PA

May 31, 2015Northumberland County, Union County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at May 31, 2015, 2:17 PM EDT for Northumberland County, Union County, Pennsylvania. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2015, 2:17 PM EDT (18:17 UTC)
Expired
May 31, 2015, 3:12 PM EDT
In force
55 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Northumberland County, PA, Union County, PA

The radar

The State College radar (KCCX), 100 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 2:41 PM EDTHAIL 1New Columbia, PA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 6.3 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2015-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 42 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2015-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
42 J/kg
Mixed-layer CIN
-162 J/kg
Mixed-layer LCL
1212 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

896 
WUUS51 KCTP 311817
SVRCTP
PAC097-119-311930-
/O.NEW.KCTP.SV.W.0036.150531T1817Z-150531T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
217 PM EDT SUN MAY 31 2015

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN UNION COUNTY IN CENTRAL PENNSYLVANIA...
  NORTHWESTERN NORTHUMBERLAND COUNTY IN CENTRAL PENNSYLVANIA...

* UNTIL 330 PM EDT

* AT 216 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS AROUND 60
  MPH. THIS STORM WAS LOCATED OVER SPRUCE RUN RESERVOIR...AND MOVING
  EAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LEWISBURG...MILTON...NORTHUMBERLAND...ALLENWOOD...DELAWARE RUN...
  FOREST HILL...LINNTOWN...MONTANDON...NEW COLUMBIA...RIVERSIDE...
  SAND BRIDGE STATE PARK...SPRUCE RUN RESERVOIR...VICKSBURG...
  WATSONTOWN...MCEWENSVILLE...TURBOTVILLE...WEST MILTON AND BUCKNELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THE THUNDERSTORM WIND GUSTS ARE EXPECTED TO PRODUCE DAMAGE. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING.

PREPARE FOR LARGE HAIL. STAY SAFE INDOORS. CONSIDER MOVING
AUTOMOBILES INTO A GARAGE.

&&

LAT...LON 4088 7661 4095 7711 4107 7710 4109 7706
      4109 7698 4114 7696 4114 7673 4109 7673
      4102 7677 4095 7679 4097 7664 4095 7661
TIME...MOT...LOC 1816Z 273DEG 10KT 4104 7701 

$$

KF
2 follow-up statements
222 
WWUS51 KCTP 311851
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
251 PM EDT SUN MAY 31 2015

PAC097-119-311930-
/O.CON.KCTP.SV.W.0036.000000T0000Z-150531T1930Z/
UNION PA-NORTHUMBERLAND PA-
251 PM EDT SUN MAY 31 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR NORTHEASTERN UNION AND NORTHWESTERN NORTHUMBERLAND COUNTIES...

AT 249 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING 
QUARTER SIZE HAIL IN NEW COLUMBIA. THIS STORM WAS LOCATED OVER NEW 
COLUMBIA...MOVING EAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
LEWISBURG...MILTON...ALLENWOOD...LINNTOWN...MONTANDON...NEW
COLUMBIA...RIVERSIDE...SPRUCE RUN RESERVOIR...WATSONTOWN...
MCEWENSVILLE...TURBOTVILLE...WEST MILTON AND BUCKNELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF 
THESE STORMS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE 
WEATHER... INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT 
LINE WINDS... AND POSSIBLY TORNADOES. MOVE QUICKLY TO A SAFE 
SHELTER...PREFERABLY INTO A BASEMENT...OR AN INTERIOR ROOM SUCH AS A 
BATHROOM OR CLOSET.

&&

LAT...LON 4088 7661 4099 7703 4104 7702 4106 7701
      4109 7698 4111 7694 4114 7673 4109 7673
      4102 7677 4095 7679 4097 7664 4095 7661
TIME...MOT...LOC 1849Z 273DEG 10KT 4104 7689 

$$

KF
233 
WWUS51 KCTP 311912
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
312 PM EDT SUN MAY 31 2015

PAC097-119-311922-
/O.CAN.KCTP.SV.W.0036.000000T0000Z-150531T1930Z/
UNION PA-NORTHUMBERLAND PA-
312 PM EDT SUN MAY 31 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN UNION AND
NORTHWESTERN NORTHUMBERLAND COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4088 7661 4099 7703 4104 7702 4106 7701
      4109 7698 4111 7694 4114 7673 4109 7673
      4102 7677 4095 7679 4097 7664 4095 7661
TIME...MOT...LOC 1909Z 273DEG 10KT 4104 7680 

$$

KF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 1:46 PM EDT, 31 minutes earlier.

Area forecast discussion, May 31, 1:46 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
146 PM EDT SUN MAY 31 2015

.SYNOPSIS...
WE ARE UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AHEAD
OF A COLD FRONT THAT WILL SAG SLOWLY SOUTH THROUGH THE REGION
TODAY AND TONIGHT. COOLER CONDITIONS WITH LINGERING SHOWERS WILL
FOLLOW FOR MONDAY...WITH MUCH COOLER WEATHER SLATED FOR THE MID
AND LATE WEEK PERIOD.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 9AM THE COLD FRONT WAS JUST NORTH OF I-80 WITH MOST OF THE
FCST AREA UNDER A WARM-HUMID AND INCREASINGLY UNSTABLE AIRMASS.

SHORT RANGE HIGH RES GUIDANCE SHOWS THE FRONT DROPPING INTO
CENTRAL PARTS OF THE FCST AREA BY MID AFTERNOON...AND THIS IS
EXPECTED TO ACT AS THE FOCUS FOR CONVECTION. STRONG HEATING SOUTH
OF THE WARM FRONT WILL HELP BOOST CAPES TO BETWEEN ABOUT
1000-1500J IN THE VERY HUMID AIRMASS...PWATS 1-3 STD DEV ABOVE
NORMAL.

WIND SHEAR IS MARGINAL BUT SHOULD BECOME A BIT MORE ROBUST WITH
THE APPROACH OF AN MCV CURRENTLY MOVING OUT OF EASTERN OHIO. RAP
SHOWS HIGHER HELICITY AIR FOCUSED ALONG THE EXPECTED POSITION OF
THE FRONTAL BOUNDARY THROUGH THE AFTERNOON...THOUGH IT'S NOT
INCREDIBLY HIGH SO THE RISK FOR TORNADOES SHOULD BE LOW. THE
BIGGEST RISK WILL BE FOR DOWNBURSTS GUSTS AND LOCALLY TORRENTIAL
RAINS.

8H TEMPS SOUTH OF THE FRONT WILL REMAIN WARM ENOUGH TO SUPPORT
HIGHS IN THE M80S ACROSS THE SOUTHERN VALLEYS. HOWEVER...HEATING
OF MOIST/UNSTABLE AIR MASS...COMBINED WITH APPROACH OF SHORTWAVE
LIFTING OUT OF OHIO...SHOULD TRIGGER CONVECTION ACROSS THE CENTRAL
COUNTIES BY MIDDAY...THUS HOLDING TEMPS DOWN IN THIS AREA TO THE
75-80F RANGE. NORTH OF THE FRONT...LOW LVL CAA...COMBINED WITH
CLOUD COVER...WILL LIKELY HOLD TEMPS IN THE L60S ALONG THE NY
BORDER.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
SOUTH OF THE APPROACHING CFRONT...CONVECTIVE ENVIRONMENT
CHARACTERIZED BY MODERATE CAPE AND RELATIVELY WEAK SHEAR.
THUS...WIDESPREAD/ORGANIZED SVR WX SEEMS UNLIKELY. HOWEVER...THE
SLOW MOVING NATURE OF THE FRONT COULD ENHANCE THE POTENTIAL FOR
LOCALLY HEAVY RAINS. CONVECTION-ALLOWING MDLS HAVE BEEN
ADVERTISING THE LIKELIHOOD OF LOCAL AMTS NR 2 INCHES.
HOWEVER...GIVEN OUR DRY STRETCH OF WX...THE FLOODING THREAT
DOES/T APPEAR ESPECIALLY HIGH. MDL CONSENSUS PLACES THE BEST CHC
OF SHRA/TSRA AND GREATEST MEAN QPF ALONG AND JUST S OF
FRONT...SPANNING THE CENTRAL COUNTIES ALONG I-80. POPS RANGE FROM
LIKELY IN THE NORTH TO CATEGORICAL ACROSS CENTRAL AND SOUTHERN PA
SUN AFTN.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
SURFACE FRONT IS MADE TO STALL OVER SRN PA WITH A WAVE OR SEVERAL
WAVES RIPPLING ALONG IT INTO EARLY NEXT WEEK. PERSISTENT FORCING
AND RICH MOISTURE FEED WITH PW IN THE 1.33" TO 1.8" RANGE BRING
THE BEST CHANCE OF WIDESPREAD RAINFALL THAT WE'VE SEEN IN QUITE
SOME TIME. STRONGER 0-1KM SW TO SOUTHERLY WINDS AT 850 MB AND
WINDS WITH A VEERING PROFILE WILL COMBINE WITH QUITE LOW LCLS TO
ENHANCE SPC/S MARGINAL SVR WEATHER THREAT.

TO THE NORTH OF THE FRONT...GUIDANCE REMAINS CONSISTENT ON
COOLING THINGS DOWN ACROSS NORTH CENTRAL PA...WITH EVEN SOME
SIGNIFICANT DRYING POSSIBLE AS DEWPOINTS POTENTIALLY DROP INTO THE
40S. TOO EARLY TO GET HUNG UP ON THE DETAILS AS THEY WILL
CHANGE...BUT AS PREVIOUSLY MENTIONED...A COUPLE DAYS OF
CLOUDY...COOL AND SHOWERY WX APPEARS ON TAP FOR CENTRAL PA WITH
THE STALLED FRONT AND FREQUENT SHOWERS AND CHC OF THUNDERSTORMS.

A SLOW DRYING TREND BEGINS BY TUESDAY AS RICH PW PLUME SHIFTS
OFFSHORE AND SEVERAL DAYS OF COMFORTABLE TEMPERATURE AND HUMIDITY
LEVELS AND LOWER POPS APPEAR TO BE IN THE OFFING.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
NORTHERN PA /NORTH OF THE SLOW-MOVING COLD FRONT/ IS UNDER A
SHIELD OF LOW CLOUDS WITH PASSING SHOWERS. SOUTH OF THE
FRONT...MOST TERMINALS ARE VFR AND A BIT HAZY EARLY THIS AFTN.

SHOWERS AND THUNDERSTORMS ARE INCREASING ACROSS THE AREA WITH THE
DAYTIME HEATING. THE LWR SUSQ VALLEY HAS YET TO SEE MUCH
ACTIVITY...BUT THIS SHOULD CHANGE AS THE AFTN PROGRESSES. SOME
STORMS WILL GENERATE GUSTY WINDS...HAIL AND LOCALLY HEAVY
RAINFALL.

MORE WIDESPREAD RESTRICTIONS ARE PROBABLE TONIGHT...AS CIGS LOWER
AND VSBYS DROP. MONDAY WILL SEE THE SHRA/TSRA ACTIVITY SHIFT
SOUTHWARD...WITH MORE OF A FOCUS ON SRN PA.

GRADUAL IMPROVEMENT IS EXPECTED BY MIDWEEK...AS THE FRONT SLOWLY
PULLS SOUTH AND EAST OF THE REGION.

OUTLOOK...
MON-TUE...MVFR/IFR POSS IN SCT SHRA/TSRA.
WED-THU...MAINLY VFR. NO SIG WX.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LA CORTE/LAMBERT
NEAR TERM...LA CORTE/LAMBERT
SHORT TERM...FITZGERALD/LAMBERT
LONG TERM...ROSS/GARTNER
AVIATION...EVANEGO
Hazardous weather outlook, May 31, 4:37 AM EDT, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
437 AM EDT SUN MAY 31 2015

PAZ010>012-017>019-024>028-033>035-045-046-049>053-056>059-063-
010845-
ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-
SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-
BEDFORD-FULTON-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-
MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-
437 AM EDT SUN MAY 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. A SLOW MOVING COLD FRONT WILL STALL OUT ALONG INTERSTATE
80 LATE TODAY. THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE
AND FREQUENCY ALONG...AND JUST TO THE NORTH OF THE BOUNDARY THIS
AFTERNOON...WITH SOME STORMS CONTAINING LOCALIZED DAMAGING WIND
GUSTS AND HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ004>006-037-041-042-010845-
WARREN-MCKEAN-POTTER-TIOGA-NORTHERN LYCOMING-SULLIVAN-
437 AM EDT SUN MAY 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING. A SLOW MOVING COLD FRONT WILL STALL OUT ALONG
INTERSTATE 80 LATE TODAY. SHOWERS AND SCATTERED THUNDERSTORMS ARE
EXPECTED TO INCREASE IN COVERAGE AND FREQUENCY ALONG THE FRONTAL
BOUNDARY THIS AFTERNOON...WITH A FEW OF THE STORMS CONTAINING
LOCALIZED DAMAGING WIND GUSTS AND HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ036-064>066-010845-
FRANKLIN-ADAMS-YORK-LANCASTER-
437 AM EDT SUN MAY 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED STRONG THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND
EVENING. A FEW OF THE STORMS COULD CONTAIN WIND GUSTS OF 40 TO 50
MPH...HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY AFTERNOON
AND EVENING AS A SLOW MOVING COLD FRONT PUSHES SOUTHEAST ACROSS
THE REGION. THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE
AND FREQUENCY ALONG...AND JUST TO THE NORTH OF THE BOUNDARY THIS
AFTERNOON...WITH SOME STORMS CONTAINING LOCALIZED DAMAGING WIND
GUSTS AND HAIL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

LAMBERT

In the hours before

Special weather statement, May 31, 11:22 AM EDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1122 AM EDT SUN MAY 31 2015

PAZ004-005-311545-
WARREN PA-MCKEAN PA-
1122 AM EDT SUN MAY 31 2015

...SPECIAL WEATHER STATEMENT...

AT 1120 AM EDT...DOPPLER RADAR INDICATED AN AREA OF SHOWERS AND
THUNDERSTORMS MOVING NORTHEAST THROUGH WARREN AND MCKEAN COUNTIES.

TORRENTIAL DOWNPOURS WILL ACCOMPANY SOME OF THESE SHOWERS AND
THUNDERSTORMS AS THEY MOVE OVER THE AREA THROUGH EARLY AFTERNOON.

 PRECAUTIONARY/PREPAREDNESS ACTIONS...

MINOR FLOODING MAY DEVELOP. DO NOT DRIVE INTO WATER COVERING THE
ROADWAY.

&&

LAT...LON 4200 7831 4185 7821 4163 7902 4163 7950
      4164 7959 4199 7957
TIME...MOT...LOC 1520Z 240DEG 49KT 4176 7910

LA CORTE
Special weather statement, May 31, 12:30 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1230 PM EDT SUN MAY 31 2015

PAZ005-010-011-311715-
MCKEAN PA-CAMERON PA-ELK PA-
1230 PM EDT SUN MAY 31 2015

...A STRONG THUNDERSTORM WILL AFFECT MCKEAN...CAMERON...AND ELK
COUNTIES UNTIL 115 PM EDT...

AT 1229 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
JOHNSONBURG...MOVING NORTHEAST AT 15 MPH.

50 MPH WIND GUSTS AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  WILCOX AROUND 1240 PM EDT.
  EAST BRANCH DAM AROUND 1250 PM EDT.
  ELK RIVER AROUND 115 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MINOR FLOODING MAY DEVELOP. DO NOT DRIVE INTO WATER COVERING THE
ROADWAY.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4137 7880 4153 7883 4176 7855 4151 7826
TIME...MOT...LOC 1629Z 224DEG 14KT 4149 7865

EVANEGO
Special weather statement, May 31, 1:39 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
139 PM EDT SUN MAY 31 2015

PAZ010-311800-
ELK PA-
139 PM EDT SUN MAY 31 2015

...A STRONG THUNDERSTORM WILL AFFECT ELK COUNTY UNTIL 200 PM EDT...

AT 137 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
BRANDY CAMP...MOVING NORTHEAST AT 20 MPH.

50 MPH WIND GUSTS AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  BRANDY CAMP AROUND 145 PM EDT.
  RIDGWAY AROUND 150 PM EDT.
  ST. MARYS AROUND 200 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE KERSEY.

LAT...LON 4134 7836 4125 7860 4125 7865 4123 7865
      4121 7871 4123 7871 4123 7874 4126 7873
      4132 7886 4134 7888 4151 7853
TIME...MOT...LOC 1737Z 235DEG 18KT 4132 7874

KF
Special weather statement, May 31, 2:10 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
210 PM EDT SUN MAY 31 2015

PAZ049-311830-
UNION PA-
210 PM EDT SUN MAY 31 2015

...A STRONG THUNDERSTORM WILL AFFECT UNION COUNTY UNTIL 230 PM EDT...

AT 210 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
SPRUCE RUN RESERVOIR...MOVING EAST AT 15 MPH.

50 MPH WIND GUSTS AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  SPRUCE RUN RESERVOIR AROUND 220 PM EDT.
  NEW COLUMBIA...ALLENWOOD AND LINNTOWN AROUND 230 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WEST MILTON AND
BUCKNELL.

LAT...LON 4092 7686 4098 7714 4107 7715 4107 7711
      4109 7706 4109 7698 4115 7696 4114 7690
      4112 7690 4106 7686 4100 7687 4097 7688
      4095 7688
TIME...MOT...LOC 1810Z 260DEG 11KT 4103 7704

KF

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 9:32 PM EDTSpecial Weather StatementCTPWarren58 min
May 31, 11:22 AM EDTSpecial Weather StatementCTPMcKean, Warren23 min
May 31, 11:43 AM EDTSevere Thunderstorm WarningCTPElk47 min
May 31, 12:30 PM EDTSpecial Weather StatementCTPElk45 min
May 31, 1:04 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton56 min
May 31, 1:39 PM EDTSpecial Weather StatementCTPElk21 min
May 31, 2:10 PM EDTSpecial Weather StatementCTPUnion20 min
May 31, 2:30 PM EDTSpecial Weather StatementCTPCentre15 min
May 31, 2:41 PM EDTAreal Flood AdvisoryCTPCentre, Clinton2 hr
May 31, 3:02 PM EDTSpecial Weather StatementCTPClearfield13 min
May 31, 3:12 PM EDTSevere Thunderstorm WarningCTPFulton, Huntingdon42 min
May 31, 3:25 PM EDTSpecial Weather StatementCTPMifflin20 min
May 31, 3:45 PM EDTSevere Thunderstorm WarningCTPColumbia50 min
May 31, 4:01 PM EDTAreal Flood AdvisoryCTPLycoming, Union119 min
May 31, 4:14 PM EDTSevere Thunderstorm WarningCTPBlair, Centre, Huntingdon44 min
May 31, 4:25 PM EDTSevere Thunderstorm WarningCTPJuniata, Snyder35 min
May 31, 5:03 PM EDTSpecial Weather StatementCTPNorthumberland27 min
May 31, 5:07 PM EDTSpecial Weather StatementCTPSnyder23 min
May 31, 5:19 PM EDTSpecial Weather StatementCTPAdams26 min
May 31, 5:23 PM EDTSpecial Weather StatementCTPJuniata22 min
May 31, 5:28 PM EDTSpecial Weather StatementCTPDauphin17 min
May 31, 5:35 PM EDTSpecial Weather StatementCTPDauphin, Lebanon, Northumberland, Snyder, Union, York25 min
May 31, 5:57 PM EDTSevere Thunderstorm WarningCTPLebanon63 min
May 31, 6:04 PM EDTAreal Flood AdvisoryCTPDauphin, Lebanon116 min
May 31, 6:05 PM EDTSpecial Weather StatementCTPLebanon25 min
May 31, 6:14 PM EDTAreal Flood AdvisoryCTPSchuylkill2 hr
May 31, 6:17 PM EDTSevere Thunderstorm WarningCTPDauphin, Lancaster17 min
May 31, 6:18 PM EDTSevere Thunderstorm WarningCTPSchuylkill87 min
May 31, 6:31 PM EDTFlash Flood WarningCTPSchuylkill3 hr
May 31, 6:44 PM EDTFlash Flood WarningCTPSchuylkill3 hr
May 31, 7:03 PM EDTSevere Thunderstorm WarningCTPLancaster, Lebanon87 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.